Alert archive / Iowa / Wind Advisories in 2024
Wind Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 7, 2024, 1:52 AM CDT for 19 counties in Iowa; 11 counties in Illinois. It took effect at Apr 7, 2024, 6:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2024, 1:52 AM CDT (06:52 UTC)
- In effect from
- Apr 7, 2024, 6:00 AM CDT
- Expired
- Apr 7, 2024, 3:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 30 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS73 KDVN 070652 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 152 AM CDT Sun Apr 7 2024 IAZ040>042-051>054-063>068-076>078-087>089-ILZ001-002-007-009- 015>018-024>026-071500- /O.NEW.KDVN.WI.Y.0006.240407T1100Z-240407T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- Including the cities of Iowa City, Freeport, Monmouth, Cedar Rapids, Maquoketa, Geneseo, Davenport, Muscatine, Sterling, Moline, Anamosa, Burlington, Mount Carroll, Aledo, Rock Island, Clinton, Vinton, Mount Pleasant, Fairfield, Independence, Hennepin, Oquawka, Dubuque, Sigourney, Bettendorf, Galena, Marengo, Princeton, Tipton, Manchester, Washington, and Wapello 152 AM CDT Sun Apr 7 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois and east central, northeast, and southeast Iowa. * WHEN...From 6 AM this morning to 3 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
2 follow-up statements
487 WWUS73 KDVN 071509 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1009 AM CDT Sun Apr 7 2024 IAZ040>042-051>054-063>068-076>078-087>089-ILZ001-002-007-009- 015>018-024>026-072000- /O.CON.KDVN.WI.Y.0006.000000T0000Z-240407T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- Including the cities of Oquawka, Cedar Rapids, Maquoketa, Burlington, Muscatine, Iowa City, Sterling, Anamosa, Freeport, Rock Island, Dubuque, Galena, Hennepin, Davenport, Princeton, Moline, Geneseo, Manchester, Washington, Fairfield, Tipton, Vinton, Mount Carroll, Wapello, Clinton, Mount Pleasant, Bettendorf, Aledo, Independence, Monmouth, Marengo, and Sigourney 1009 AM CDT Sun Apr 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. Enhanced wind gusts up to 50 MPH may occur in passing rain showers. * WHERE...Portions of north central, northwest, and west central Illinois and east central, northeast, and southeast Iowa. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
115 WWUS73 KDVN 071959 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 259 PM CDT Sun Apr 7 2024 IAZ040>042-051>054-063>068-076>078-087>089-ILZ001-002-007-009- 015>018-024>026-072100- /O.EXP.KDVN.WI.Y.0006.000000T0000Z-240407T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- Including the cities of Burlington, Sterling, Anamosa, Mount Pleasant, Princeton, Mount Carroll, Freeport, Hennepin, Cedar Rapids, Fairfield, Marengo, Vinton, Galena, Rock Island, Clinton, Iowa City, Tipton, Maquoketa, Aledo, Davenport, Geneseo, Washington, Oquawka, Wapello, Independence, Monmouth, Manchester, Muscatine, Bettendorf, Moline, Sigourney, and Dubuque 259 PM CDT Sun Apr 7 2024 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... Winds have decreased this afternoon. Thus, the Wind Advisory has been allowed to expire. $$ JTS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 12:58 AM CDT, 54 minutes earlier. Its key messages:
- Showers and isolated thunderstorms possible Saturday night and through Sunday. Severe chances remain low.
- Mostly dry through the long term, with above normal temperatures. Next chance for precipitation will be Wednesday/Thursday, which is low confidence.
- Flooding on the Rock River will continue into next week.
Area forecast discussion, Apr 7, 12:58 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1258 AM CDT Sun Apr 7 2024 .KEY MESSAGES... - Showers and isolated thunderstorms possible Saturday night and through Sunday. Severe chances remain low. - Mostly dry through the long term, with above normal temperatures. Next chance for precipitation will be Wednesday/Thursday, which is low confidence. - Flooding on the Rock River will continue into next week. && .SHORT TERM /THROUGH MONDAY/... Issued at 215 PM CDT Sat Apr 6 2024 This Afternoon Through Tomorrow... Short wave trough of low pressure emerges off of the Central Rockies, with surface cyclogenesis over western Nebraska currently. This low will deepen a bit over the next 12 hours, as it tracks east through Nebraska and Iowa. Overall, this system will remain relatively weak as it impacts our area, with the main threat being rain and a rumble of thunder. At this point, we are not expecting heavy rain either. Rather, guidance favors between 0.25- 0.50" of rain through the area. The bulk of the precipitation is expected to fall late tonight and into tomorrow morning, as the warm advection band passes through, with the chance for isolated- scattered showers and storms tomorrow, as the low passes overhead. The surface low is expected to occlude over central Iowa tomorrow as well, with a triple point advancing through our area. This boundary intersection can be a focus for an afternoon round of shallow convection. With instability lacking throughout the area, the chances for severe weather remain low. One situation that could bring the chance for isolated severe will be any convection that forms in the afternoon and rides along the advancing warm front or boundary intersection. Any connection to the open warm sector will feed these storms unstable air, with strong shear, steep lapse rates, and sufficient instability, allowing for storm organization. Confidence is low on this, but figured it should be mentioned, as it is not out of the realm of possibilities. The SPC did mention the potential in their latest Day 2 update, but have not added any severe outlooks, given low confidence. Temperatures will be on the rise through the next 24 hours as well. Tonight, we will be much warmer than the previous night, thanks to warm advection, with temperatures hovering around 40. Tomorrow, we will warm up to the low-mid 60s along and south of Interstate 80, with 50s forecast north of the highway. Behind the initial band of precipitation, we will see the sun emerge from the clouds, which will allow warming. Then, much of the day will remain dry for most. With the system moving overhead through the day Sunday, the pressure gradient over us will increase, allowing winds to gust quite a bit. Southeast winds between 20-30 mph can be expected, with gusts upwards to 40+ mph possible. Looking at our short term ensemble suite, the mean wind gusts that can be seen tomorrow are between 40- 50 mph. Thus, higher end gusts cannot be ruled out, but should be infrequent. Probabilistic guidance favors between 60-80% for wind gusts at least 40 mph, decreasing to 20-30% for gusts upwards to 50 mph. While no headlines for wind have been issued, this will be something that we need to keep an eye on for the potential. Have a great weekend! && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 215 PM CDT Sat Apr 6 2024 Through next week, the upper level pattern remains relatively active, with a few impulses working their way through the area. Although, the wave that passes through tonight/tomorrow will cut off north of the area, which will limit moisture return. Temperatures will be on the rise through the long term, with most reaching the mid-upper 60s Monday and beyond. Thus, a beautiful start to the next work week! Midweek, we will start to see the chance for precipitation increase in our southeast. Confidence in this is low, as moisture is severely limited. We will not see much moisture return until next weekend. Will remain with the NBM PoPs, bringing in 20-40% PoPs along and east of the Mississippi River Wednesday night into Thursday. While I think these PoPs are a little aggressive, will stick with the NBM for now, as confidence isn't high enough to make substantial changes 4 days out. Will continue to monitor this potential and update as we get closer. Although, this Wednesday/Thursday timeframe will be our next best chance to see precipitation it seems, as the remainder of the week is looking dry. Thus, the long term is trending mostly dry, with above normal temperatures. Should be a beautiful week. Enjoy! && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1245 AM CDT Sun Apr 7 2024 Conditions will deteriorate late tonight into Sunday morning as a warm front approaches from the south out of Missouri. Rain is likely Sunday morning, which could become showery in nature leading to brief downpours. There is a low chance for thunder at MLI and BRL mid/late morning, but did not mention in the TAFs yet due to low confidence. In addition to the rain and low ceilings (MVFR/IFR), SE winds will increase and gust over 35 kts at times into the early afternoon. The coverage of rain will quickly decrease Sunday afternoon with only a slight chance for isolated showers or storms to redevelop late afternoon and evening, mainly south of MLI. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Uttech
Hazardous weather outlook, Apr 6, 7:30 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 730 PM CDT Sat Apr 6 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071630- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 730 PM CDT Sat Apr 6 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Numerous showers are expected through the night, with the chance for a few embedded thunderstorms. No severe weather is expected at this time. Portions of the Rock River are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Numerous showers are expected tonight into Sunday morning with a chance for a few embedded thunderstorms. There is also a chance for isolated storms Sunday afternoon and evening. At this time, the primary threat is lightning. Gusty southeast winds can be expected early Sunday morning and through the remainder of the day. Gusts upwards to 40 to 45 mph can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gunkel
Nearby
Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.